Thunderstorm Wind, Mercer
- When
- June 1, 5:26 PM EST
- Where
- Mercer County, Mercer
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.233, -80.233
Large tree limbs blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 1, 4:09 PM EST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 508 PM EDT TUE JUN 1 2004 2ND UPDATE TO ADD SVR TSTM WATCH FOR SWRN PA/RMNDR EXTREME NRN WVA AND GARRETT CNTY MD. REST SAME. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...PAZ020-021-023-029>032. OH...OHZ039>041-048>050-057>059-068-069. WV...WVZ001>004-012-021>023-041. MD...MDZ001. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1011 AM EDT TUE JUN 1 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-011410- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 1011 AM EDT TUE JUN 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...EXTREME NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...THIS AFTERNOON AND EVENING THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EVENING. THE PRIMARY WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 533 PM EDT TUE JUN 1 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ020-021-023-029>032- WVZ001>004-012-021>023-041-012330- ALLEGHENY PA-BEAVER PA-BELMONT OH-BROOKE WV-CARROLL OH-COLUMBIANA OH- COSHOCTON OH-FAYETTE PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV- HARRISON OH-INDIANA PA-JEFFERSON OH-MARION WV-MARSHALL WV- MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-OHIO WV-PRESTON WV- TUCKER WV-TUSCARAWAS OH-WASHINGTON PA-WESTMORELAND PA-WETZEL WV- 533 PM EDT TUE JUN 1 2004 ...STRONG WIND POSSIBLE THIS EVENING... A LINE OF SHOWERS AND THUNDERSTORMS WILL CROSS THE AREA THIS EVENING. THIS LINE WAS MOVING EAST AT 45 TO 50 MPH. WIND GUSTS MAY BE SUFFICIENT TO BREAK TREE BRANCHES AND DOWN ROTTEN TREES. SEVERE STORMS ARE POSSIBLE ALONG THIS LINE AND A SEVERE THUNDERSTORM WATCH WILL REMAIN IN EFFECT. SEVERE STORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH. RESIDENTS SHOULD MOVE INDOORS AS THIS LINE OF SHOWERS AND THUNDERSTORMS APPROACH. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 548 PM EDT TUE JUN 1 2004 PAZ007>009-013>016-022-012330- ARMSTRONG PA-BUTLER PA-CLARION PA-FOREST PA-JEFFERSON PA-LAWRENCE PA- MERCER PA-VENANGO PA- 548 PM EDT TUE JUN 1 2004 SCATTERED THUNDERSTORMS WILL CONTINUE TO CROSS THE AREA THIS EVENING. THESE STORMS WILL DIMINISH AS SUNSET APPROACHES...BUT THEY MAY PRODUCE STRONG WIND GUSTS AS THEY COLLAPSE. THE WIND GUSTS MAY BE SUFFICIENT TO BREAK SMALL TREE BRANCHES AND DOWN ROTTEN TREES. RESIDENTS SHOULD MOVE INDOORS IF A THUNDERSTORM APPROACHES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 15
The Pittsburgh radar (KPBZ), 78 km away, was scanning. The volume nearest the first event began at 22:25 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large tree limbs blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403945.